Thunderstorm Wind, Marion
- When
- June 2, 10:30 AM EST
- Where
- Marion County, 5 mi SE of Ocala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.133, -82.067
Trees down on Southeast 8 street
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down on Southeast 8 street
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 9:00 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED JUN 2 2004 .UPDATE...12Z JAX SOUNDING AND WATER VAPOR IMAGERY INDICATE DEEP COLUMN OF MOIST TROPICAL AIR ACROSS THE REGION. 500 MB TEMPS HAVE COOLED TWO DEGREES LAST 24 HOURS TO -10C. THE MODIFIED CAPE WAS 3100J. WSR 88D INDICATING A CLUSTER OF THUNDERSTORMS...FORMING ALONG AN OUTFLOW BOUNDARY...EXTENDING FROM THE NE GULF COAST TO JUST WEST OF MARION COUNTY. THESE STORMS ARE MOVING EAST AND WILL BE IMPACTING MARION COUNTY THIS MORNING. A FAST MOVING MCS WAS PRODUCING STORMS OFF THE LA AND AL COASTS. COULD SEE OUTFLOWS FROM THE MCS MOVE INTO THE WESTERN CWA LATE THIS AFTERNOON WHICH WOULD HELP PRODUCE STORMS. ALSO...WATER VAPOR IMAGERY WAS INDICATING DRIER AIR ALOFT ACROSS SW GA AND FL PANHANDLE MOVING EAST. AS THIS DRIER AIR ALOFT MOVES IN THIS AFTERNOON...THIS WOULD DECREASE STORM COVERAGE BUT INCREASE THE POTENTIAL FOR HAIL AGAIN ESPECIALLY LATE AFTERNOON AND EVENING. ALL IN ALL...PREVIOUS FCST PACKAGE LOOKS GOOD WITH MENTION OF SCATTERED STORMS (40%). MAY NEED TO UPDATE LATER TO ADDRESS POSSIBLE SEVERE WX. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT WED JUN 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1200 PM EDT WED JUN 2 2004 .DAY ONE... HAZY SKIES AND SOME SUPRESSION FROM THE BERMUDA RIDGE WILL ALLOW ADDITIONAL HEATING TODAY OVER RECENT HISTORY. THUNDERSTORM ACTIVITY WILL CONSEQUENTLY OCCUR LATER TODAY...AND WILL LIKELY INCLUDE A FEW STRONG TO SEVERE PULSE THUNDERSTORMS. THESE STORMS WILL POTENTIALLY INCLUDE SOME DAMAGING DOWNBURSTS AND HAIL. MOST LIKELY AREAS FOR STRONG STORMS ARE THE SUWANNEE VALLEY TO THE GEORGIA COASTAL COUNTIES THIS AFTERNOON. A SECONDARY MAXIMUM WILL BE LATER AND LOCATED ALONG THE INTERSTATE 95 CORRIDOR TO NEAR THE FLORIDA EAST COAST. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND RAIN RATES TO TWO INCHES PER HOUR TODAY. INTENSE AND DANGEROUS LIGHTNING IS EXPECTED WITH THE STRONGER STORMS. BECAUSE OF THE ADDITIONAL HEATING...THE HEAT INDEX WILL CLIMB ABOVE 100 DEGREES TO AS MUCH AS 105 DEGREES IN THE INLAND AREAS. ...RIP CURRENT IMPACT... WEAKER WINDS AND NOMINAL SEAS WILL CREATE A LOW RISK OF RIP CURRENTS TODAY. RIP CURENTS CAN EXIST EVEN IN UNFAVORABLE CONDITIONS... PARTICULARLY NEAR INLETS, PIERS AND CURRENT EDDIES. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT DANGEROUS LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. WELSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1054 AM EDT WED JUN 2 2004 FLZ040-021545- MARION FL- 1054 AM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT... AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 13 MILES SOUTH OF RAINBOW LAKES ESTATES...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 4 MILES NORTHEAST OF BEVERLY HILLS...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES...ROMEO...OCALA AIRPORT...LOWELL...SANTOS...OCALA...SUMMERFIELD AND SPARR THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The Jacksonville radar (KJAX), 154 km away, was scanning. The volume nearest the first event began at 15:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396609.